MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-XL
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed of an intra-operative explant involving a perceval plus heart valve, pvf-xl that occurred on (b)(6) 2025.As reported, the sizing was performed without difficulties and was corresponding to echo measurements.However, during the release phase the prosthesis opened asymmetrically, with one third of the valve opening prematurely and pushing the prosthesis back out of one sinus.Reportedly, three attempts were made but the same behavior was experienced.According to the information provided, the patient¿s anatomical configuration included an aortic root with a non-coronary sinus that was somewhat enlarged relative to the right and left coronary sinuses.Ultimately, the procedure was successfully completed by implanting a sutured bioprosthesis from a different manufacturer (edwards lifesciences magna ease, size 25), with no reported adverse events or complications for the patient.Reportedly, the commissures were fused but there was a perfect symmetry remaining of the cusps.Based on the further information received, the procedure was an isolated mics surgery and patient remained stable through the surgery.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Device has been returned for investigation.Manufacturer will submit a follow-up report upon completion of the investigation.
 
Additional Manufacturer Narrative
Updated sections: a1, b4, g3, g6, h2, h3, h6, h11.The device has been returned for investigation and received in the explant kit¿s plastic jar filled with an unknown liquid.Overall, the returned prosthesis appeared to be in good storage condition.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.A dimensional analysis was conducted to ensure the device met the specifications.The height of each leaflet was verified resulting in conformity.Both the valve inflow skirt and the sinusoidal structures were found to be compliant.The collapsing procedure was successfully replicated without any issues or complications.Each phase, from inserting the valve into the collapser to its capture by the delivery system, was carried out smoothly.The valve was released as expected, showing no signs of the reported asymmetry.More importantly, the inflow side of the valve detached completely from the silicon tip of the delivery system before the cursor reached its midpoint.Based on the manufacturer¿s experience and on the information provided regarding the patient¿s native valve¿s anatomy, it is reasonable to assume that the positioning difficulties encountered may have been due to a combination of factors.Since a magna ease prosthesis in size 25 mm was ultimately implanted, a slight oversizing cannot be excluded.It was also reported that the patient¿s anatomy presented some peculiarities, specifically an enlarged non-coronary sinus and a fused commissure.It is possible that these peculiarities may have contributed to the reported difficulties.It was not confirmed to the manufacturer if the valve was a congenital bicuspid.If this type of anatomy was present in this case, it should be noted that the use of the perceval plus prosthesis would have been contraindicated according to the device¿s instructions for use (ifu).Furthermore, as reported in the perceval plus ifu, the prosthesis may be collapsed a maximum of two times if not deployed in the patient, and any explanted device must not be re-implanted, as its structural integrity can no longer be guaranteed.
 
Additional Manufacturer Narrative
Updated sections b4, g3, g6, h2, h11.Corrected section b5, h11.The manufacturer is submitting this follow up report as a correction, since the implanting surgeon clarified that the native valve was not bicuspid.Therefore, the last paragraph of the commentary included in section h11 of the follow up report #1 submitted on 26 september 2025, is being updated as follows: based on the manufacturer¿s experience and on the information provided regarding the patient¿s native valve¿s anatomy, it is reasonable to assume that the positioning difficulties encountered may have been due to a combination of factors.Since a magna ease prosthesis in size 25 mm was ultimately implanted, a slight oversizing cannot be excluded.It was also reported that the patient¿s anatomy presented some peculiarities, specifically an enlarged non-coronary sinus and fused commissures.It is possible that these peculiarities may have contributed to the reported difficulties.As a final remark, it should be noted that, as reported in the perceval plus ifu, the prosthesis may be collapsed a maximum of two times if not deployed in the patient, and any explanted device must not be re-implanted, as its structural integrity can no longer be guaranteed.
 
Event or Problem Description
The manufacturer was informed of an intra-operative explant involving a perceval plus heart valve, pvf-xl that occurred on (b)(6) 2025.As reported, the sizing was performed without difficulties and was corresponding to echo measurements.However, during the release phase the prosthesis opened asymmetrically, with one third of the valve opening prematurely and pushing the prosthesis back out of one sinus.Reportedly, three attempts were made but the same behaviour was experienced.According to the information provided, the patient¿s anatomical configuration included an aortic root with a non-coronary sinus that was somewhat enlarged relative to the right and left coronary sinuses.Additional information received reported that the valve's commissures were fused but showing a perfect symmetry of the cusps.Upon further following up with the implanting surgeon, it was confirmed that the native valve was not bicuspid.Ultimately, the procedure was successfully completed by implanting a sutured bioprosthesis from a different manufacturer (edwards lifesciences magna ease, size 25), with no reported adverse events or complications for the patient.Reportedly, the procedure was an isolated mics surgery and the patient remained stable through the surgery.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key22820483
Report Number3004478276-2025-00167
Device Sequence Number14593682
Product Code LWR
UDI-Device Identifier08022057015396
UDI-Public(01)08022057015396(240)PVF-XL(17)290314
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-XL
Device Catalogue NumberPVF-XL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer09/05/2025
10/03/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/26/2025
10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight71 KG